Discussions By Condition: I cannot get a diagnosis.

Strange and Looming Oral Condition...Please Help!

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: willsgrl84
  • November 11, 2007
  • 11:55 PM

Hi, I am in great need of advice from a dentist. Please forgive the following entry as it is quite graphic. I'm a 23-year-old female who (though I'm embarassed to admit it) began slacking in my oral care regime about two years ago. I'm now constantly suffering because of it.
You see, while I've never had a cavity, due to sheer laziness, I stopped rinsing my mouth after brushing my teeth. I still spit out the debris and whatnot, but I don't use any water to properly wash it out. Because of this, my mouth incessantly develops what I can only describe as a "gunky" sensation all the time, and a gooey white buildup is ever-present around the back of my tongue and lips that can be wiped off. According to both my physican as well as my dentist, my tongue and mouth appear to be healthy, but neither of these symptoms ever subside.
My doctor has only ever diagnosed this disorder as "oral thrush" and prescribed liquid Nystatin as the solution, but it did absolutely nothing to relieve my condition. In fact, it has intensified over time. The only short-term fix I have at the moment (which literally only lasts about 5 minutes) is constantly rinsing out my mouth with very strong mouth wash, but I realize that this habit is doing me more harm than good.
So, very long explanation short, I really need someone to unearth what is happening inside my mouth, because I'm really devastated that it just won't ease up. Thank you for your consideration.

Reply Flag this Discussion

3 Replies:

  • Call your doc and get two doses of Diflucan. That should knock those yeasties off of your tongue!
    rad-skw 1605 Replies
    • November 13, 2007
    • 00:16 PM
    • 0
    Flag this Response
  • Do you have any unrelated symptoms?I wonder why if it is yeast it does not go away. Maybe it is not yeast.Do you eat lots of sweets? Any cravings? Sometimes people have a while flurry coat on their tongue...as a sign of excess in their systems...like the body tries to push out toxins.Maybe you need to give out more info.Best,Fruity.
    Eatafruit78 960 Replies
    • November 13, 2007
    • 03:13 PM
    • 0
    Flag this Response
  • You really have to change the way you eat and avoid refined sugar, white flour and foods high on the glycemic index. Otherwise, the yeast will probably come back even if you treat it with drugs.
    aquila 1263 Replies
    • November 16, 2007
    • 08:43 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.